It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Answer to your last question: YES! Many of are here on this forum because of dependency or addictions to opiate drugs. I was taking Percocets for 5-1/2 months before I finally got off of them.

I'm siding with Boxerlover on this one. 4 week is not much time after major surgery, but he should start thinking about tapering down to get off of it in the next few weeks. Most people don't start getting the false pain from taking opiates after 4 weeks. It usually takes much longer.

What dose is he taking? If he is taking more than the prescribed amount, maybe you should talk to him about sticking to the prescribed dose. Depending on the amount he is taking, he will have to taper down instead of just stopping. After 4 weeks he's just getting into that gray area where a person [I]can[/I] become dependent on it, but usually it is a longer period of time of taking opiates. Although, some people can become addicted in as little as 2 weeks.

If he is in legitimate pain, then he should take something to reduce it. Not everyone handles pain the same way. The doctor should be asking why he's still having pain and should be looking for reasons why he is still in pain.
Most doctors don't have a clue on how to taper off of opiates. Dropping a whole pill all at once will almost guarantee withdrawals. You have to take it slow. 10-20% a week or every few days is sort of the rule of thumb. The closer you get to zero (cold turkey) the slower you have to go by increasing the days before the next drop.

I suffered unbelievable withdrawals because I didn't know better and didn't listen to the people on this forum and tried to drop faster. I was in withdrawals for 2 months before I went cold turkey. He will have to cut pills in pieces to estimate a 10% drop and some people here have been down to pieces and crumbles before they went cold turkey.

There are other treatments available which use suboxone, which nullifies the withdrawals and if taken properly and tapered off of (just like tapering off of the opiates) can make a smooth recovery.

Withdrawals are nasty and I never want to go through that process ever again. If done right, the withdrawals can be minimized. This is the right place to ask questions and get help.
I just read more of your posts. I believe you should consider getting a 2nd opinion. Something doesn't seem right. Yes, Percocets are addictive, but they are also necessary if people are in pain. You brother does not appear to be addicted to them. He's using them properly for pain. The sweaty, cramps, etc. are withdrawals (not addiction) and are normal if you decrease the Percocets too fast. Going from 3 pills to 2 pills will cause this. Take it slow, but only after you figure out what is causing the pain. Don't concern yourself with addiction when your brother is still in pain. Fix that first and then we can worry about resolving his dependency on the Percocets.





All times are GMT -7. The time now is 06:38 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!